Flash Flood, Norfolk (C)
- When
- June 26, 2:44 PM EST to 4:00 PM EST
- Where
- Norfolk (C) County, 1.49 mi SSW of Norfolk
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 36.850, -76.280
Tidewater Drive underpasses were flooded.
Heavy rain produced flash flooding in southside Hampton Roads during rush hour. Several cars stalled in high water as rainwater accumulated in underpasses.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AKQ wrote it up.
Heavy rain produced flash flooding in southside Hampton Roads during rush hour. Several cars stalled in high water as rainwater accumulated in underpasses.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 26, 1:36 PM EST, 1 hour 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 236 PM EDT TUE JUN 26 2007 .SYNOPSIS... HIGH PRESSURE WILL REMAIN OFF THE MID-ATLANTIC COAST THROUGH THE NEXT SEVERAL DAYS. A COLD FRONT WILL DROP DOWN INTO THE REGION FRIDAY AFTERNOON...THEN SLOW DOWN AS IT MOVES INTO NORTHERN NORTH CAROLINA ON SATURDAY. HIGH PRESSURE BUILDS BACK IN DURING THE SECOND HALF OF THE WEEKEND...AND FOR THE FIRST PART OF NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... CNVTN FM OVRNGT/ERY THIS MRNG MVD INTO XTRM SE VA/NE NC B4 DSPTG. THAT AREA OF CNVTN CLRD OUT MUCH OF CNTRL/SRN VA...LVG BEHIND SVRL LCL BNDRYS IN SE VA/NE NC FOR PTNTL CNVTN TO DVLP THIS EVE. ALSO OF NOTE IS THE T DVLPG ON CBRZ BNDRY INLAND FM OCTY...WHICH SHOULD CONT TO IN THE NEXT FEW HRS...AND ISLTD T DVLPG OVR THE HIER TERRAIN IN WRN/NW VA. WL HV HIEST POPS (30%) NR THE CST...IN NE NC...AND AREA OF THE PDMNT W OF I95 FOR THIS EVE. WOULDNT RULE OUT ISLTD CNVTN LINGERING JUST ABT ANYWHERE FOR THE OVRNGT HRS...AND WL KP 20% ALL AREAS AFT MDNGT. RMNG WRM/HUMID W/ LO TEMPS IN THE UPR 60S TO LWR 70S. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY/... HI PRES INVOF MDATLC/SE CONUS CST WED THROUGH THU...CONTG TO PRVD VRY WRM/HOT AND MODERATELY HUMID CONDS. HARD TO PINPOINT WHERE SHOULD CARRY HIER POPS...SO HV CHOSEN TO GO W/ 20% ALL AREAS FOR NOW (W/ FAVORED TIME FRAME IN THE AFTN/EVE HRS). HI TEMPS IN THE LWR/MID 90S MOST PLCS...LOWS IN THE 70S. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... SFC CDFNT BCMS DRAPED FM XTRM SRN NEW ENG TO MID MS VLY THU NGT...THEN GRDLY SETTLES SWD INTO/THROUGH THE FA FRI AFTN THROUGH SAT AFTN. TIS THE FAVORED TIME OF YR FOR SUCH FNTS TO SLOWDOWN AS THEY PUSH SWD THROUGH THE RGN...AND THIS SHOULD BE THE CASE THIS TIME ARND AS WELL. WL HV HI CHC POPS FOR NRN/CNTRL AREAS OF THE FA FRI AFTN THROUGH FRI NGT...THEN SHIFT THE HIER POPS TO SRN AREAS OF FA DURG SAT. COULD EVEN SEE LINGERING ISLTD/SCTD POPS SAT EVE B4 DRYING FM THE N TAKES HOLD. ATTM...THE SCND PART OF THE WKND AND ERY NEXT WK APR TO BE DRY W/ LWR HUMIDITY AND NR SEASONABLE (HI) TEMPS. NGTS COULD HV RDGS BACK DN INTO THE 50S FOR MANY SPOTS. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... VFR CONDS AS HIGH PRES CONTINUES TO BE PREDOMINATE PATTERN. SCATTERED SHOWERS/TSTMS AGAIN LIKELY FOR THE LATE AFTERNOON/EVENING PERIOD. PSBL MVFR CONDS WITH ANY PRECIPITATION. MORE OF A REPEAT FOR WED AND THU AS HOT AND HUMID CONDS CONTINUE. WITH SCATTERED AFTERNOON/EVENING TSTMS. COLD FRONT EXPECTED TO APPROACH LATE THU INTO FRI. INCREASED CHC OF TSTM ACTIVITY AND IFR/MVFR CONDS. VFR AND SLIGHTLY COOLER TEMPS FOR SAT. && .MARINE... THE PREDOMINATE S/SW FLOW WILL BE STRENGTHENING OVER THE NEXT FEW DAYS AS THE PRES GRADIENT BTWN OFFSHORE HIGH PRES AND COLD FRONT PRESSING SOUTH THRU NRN MID ATLC STATES INCREASES. MAY BE APPROACHING MARGINAL SMALL CRAFT ADVISORY CONDS BY LATE WED INTO WED EVE BUT NO HEADLINES FOR NOW GIVEN THE UNCERTAINTY IN THE LATER FCST PERIODS. BETTER POSSIBILITY OF REACHING SMALL CRAFT ADV THRESHOLDS ON THU INTO THU NIGHT AS FRONT APPROACHES. POSTFRONTAL WINDS SHIFT AROUND TO N/NE ON FRI. WEAK/DELAYED LOW LVL CAA SUGGS MARGINAL SCA CONDS MAY CONT ON FRI BEFORE WINDS DECREASE FRI NIGHT INTO SAT. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...25 NEAR TERM...25 SHORT TERM...25 LONG TERM...25 AVIATION...JEF MARINE...BTC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 420 AM EDT TUE JUN 26 2007 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-270830- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 420 AM EDT TUE JUN 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. SOME STORMS MAY CONTAIN LOCALLY HEAVY RAINFALL...SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE NEXT SEVERAL DAYS. THE BEST CHANCES ARRIVE ON FRIDAY AS A COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>633-650-652-654-656-658-270830- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 420 AM EDT TUE JUN 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. A FEW STORMS COULD CONTAIN LOCALLY HEAVY RAINFALL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY AND THURSDAY...WITH INCREASING COVERAGE ON FRIDAY AS A COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MCNATT
SPECIAL WEATHER STATEMENT...CORRECTED FOR TYPO NATIONAL WEATHER SERVICE WAKEFIELD VA 126 PM EDT TUE JUN 26 2007 MDZ024-025-261815- INLAND WORCESTER MD-MARYLAND BEACHES MD- 126 PM EDT TUE JUN 26 2007 ...STRONG THUNDERSTORMS DEVLOPING NEAR THE MARYLAND BEACHES... AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED DEVELOPING THUNDERSTORMS FROM 9 MILES SOUTHWEST OF OCEAN CITY...MOVING NORTHEAST AT 5 TO 10 MPH. THUNDERSTORMS WILL LIKELY AFFECT OCEAN CITY AND CAPE ISLE OF WIGHT OVER THE NEXT HOUR. WIND GUSTS TO 35 MPH...LIGHTNING AND HEAVY RAIN ARE POSSIBLE WITH THESE STORMS. FOSTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 201 PM EDT TUE JUN 26 2007 MDZ024-025-261845- INLAND WORCESTER MD-MARYLAND BEACHES MD- 201 PM EDT TUE JUN 26 2007 ...THUNDERSTORMS CONTINUE ACROSS THE MARYLAND EASTERN SHORE... AT 201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF DEVELOPING THUNDERSTORMS FROM 9 MILES WEST OF OCEAN CITY TO 13 MILES SOUTHWEST OF OCEAN CITY...DRIFTING SOUTHWEST AT 5 TO 10 MPH ALONG THE SEA BREEZE BOUNDARY. THE THUNDERSTORMS WILL BE NEAR... BISHOP AROUND 210 PM EDT... SHOWELL AROUND 215 PM EDT... BISHOPVILLE AROUND 230 PM EDT... OCEAN PINES AROUND 245 PM EDT... CAPE ISLE OF WIGHT AROUND 300 PM EDT... EXPECT WIND GUSTS UP TO 30 MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL WITH THESE STORMS. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 207 PM EDT TUE JUN 26 2007 VAZ095-097-098-261900- CHESAPEAKE VA-NORFOLK/PORTSMOUTH VA-VIRGINIA BEACH VA- 207 PM EDT TUE JUN 26 2007 ...SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS HAMPTON ROADS... AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED NEWLY DEVELOPING SHOWERS AND THUNDERSTORMS FROM 6 MILES EAST OF OCEAN VIEW TO DEEP CREEK...DRIFTING SOUTHWEST ALONG A SEA BREEZE BOUNDARY AT 5 TO 10 MPH. THE THUNDERSTORMS WILL BE NEAR OCEAN VIEW AT 215 PM AND DOWNTOWN PORTSMOUTH AROUND 230 PM EDT. EXPECT WIND GUSTS UP TO 30 MPH...OCCASIONAL LIGHTNING AND LOCALLY HEAVY RAINFALL IN THE PATH OF THESE STORMS. RAINFALL RATES OF UP TO ONE INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 229 PM EDT TUE JUN 26 2007 MDZ022-024-025-261915- INLAND WORCESTER MD-MARYLAND BEACHES MD-WICOMICO MD- 229 PM EDT TUE JUN 26 2007 ...THUNDERSTORMS PRODUCING HEAVY RAINFALL ACROSS WORCHESTER COUNTY... AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ABOUT 10 MILES WEST OF OCEAN CITY. THEY WERE NEARLY STATIONARY ALONG THE SEA BREEZE BOUNDARY. THE THUNDERSTORMS WILL CONTINUE TO EXPAND THEN DRIFT SOUTHWEST ACROSS THE COUNTY THROUGH 330 PM. RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING SPOTS. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 252 PM EDT TUE JUN 26 2007 VAZ094>098-261945- CHESAPEAKE VA-NEWPORT NEWS/HAMPTON VA-NORFOLK/PORTSMOUTH VA-SUFFOLK VA-VIRGINIA BEACH VA- 252 PM EDT TUE JUN 26 2007 ...SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS HAMPTON ROADS... AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS FROM HAMPTON TO 6 MILES WEST OF DEEP CREEK...DRIFTING EAST AT 5 MPH. THE THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE AREA BETWEEN 3 AND 4 PM. EXPECT WIND GUSTS UP TO 30 MPH...OCCASIONAL LIGHTNING AND LOCALLY HEAVY RAINFALL IN THE PATH OF THESE STORMS. RAINFALL RATES OF UP TO ONE INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. 44
The Norfolk radar (KAKQ), 66 km away, was scanning. The volume nearest the first event began at 19:42 UTC.
2 flash flood. Local standard time, as filed.
Tidewater Drive underpasses were flooded.
Flooding was reported on Virginia Beach Blvd and Kempsville Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2007Every state in 2007This day in weather historyWarnings in Virginia, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41731, 41732.